Alert archive / New Mexico / Wind Advisories in 2014
Wind Advisory 24, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Dec 29, 2014, 3:46 PM MST for Doña Ana County, New Mexico; El Paso County, Texas. It took effect at Dec 30, 2014, 11:00 AM MST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2014, 3:46 PM MST (22:46 UTC)
- In effect from
- Dec 30, 2014, 11:00 AM MST
- Expired
- Dec 31, 2014, 2:00 PM MST
- In force
- 27 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 26 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2131 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
645 WWUS74 KEPZ 292246 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 346 PM MST MON DEC 29 2014 ...COLD FRONT WITH GUSTY WINDS TO MOVE INTO THE RIO GRANDE VALLEY TUESDAY... .A COLD FRONT WILL SWEEP IN FROM THE EAST TUESDAY...REACHING THE RIO GRANDE VALLEY BY MID DAY. WINDS WILL BE STRONGEST ALONG THE WEST SLOPES AND THROUGH GAPS OF TERRAIN...SUCH AS THE ORGAN AND FRANKLIN MOUNTAINS. THESE WINDS WILL CONTINUE THROUGH TUESDAY NIGHT INTO WEDNESDAY MORNING BEFORE BEGINNING TO DIMINISH. NMZ411-TXZ418-301300- /O.NEW.KEPZ.WI.Y.0024.141230T1800Z-141231T1800Z/ SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-WESTERN EL PASO COUNTY- INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK... DOWNTOWN...WEST EL PASO...UPPER VALLEY 346 PM MST MON DEC 29 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM TUESDAY TO 11 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TUESDAY TO 11 AM MST WEDNESDAY. * EVENT: GUSTY WINDS TO 45 MPH ALONG WEST SLOPES OF THE FRANKLIN AND ORGAN MOUNTAINS. * TIMING: COLD FRONT WITH STRONG WINDS WILL MOVE INTO AREA MID DAY TUESDAY AND LAST INTO WEDNESDAY MORNING. * IMPACT: GUSTY WINDS COULD CAUSE SMALL OBJECTS TO BLOW AROUND. PATCHY BLOWING DUST ALSO POSSIBLE. * VISIBILITY: FEW AREAS OF 5 TO 7 MILES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEFNER
4 follow-up statements
516 WWUS74 KEPZ 301301 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 601 AM MST TUE DEC 30 2014 ...COLD FRONT WITH GUSTY WINDS TO MOVE INTO THE RIO GRANDE VALLEY TODAY... .A COLD FRONT WILL SWEEP IN FROM THE EAST TODAY...REACHING THE RIO GRANDE VALLEY BY MID DAY. WINDS WILL BE STRONGEST ALONG THE WEST SLOPES AND THROUGH GAPS OF TERRAIN...SUCH AS THE ORGAN AND FRANKLIN MOUNTAINS. THESE WINDS WILL CONTINUE THROUGH WEDNESDAY MORNING BEFORE BEGINNING TO DIMINISH. NMZ411-TXZ418-302300- /O.CON.KEPZ.WI.Y.0024.141230T1800Z-141231T1800Z/ SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-WESTERN EL PASO COUNTY- INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK... DOWNTOWN...WEST EL PASO...UPPER VALLEY 601 AM MST TUE DEC 30 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 AM MST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 AM MST WEDNESDAY. * EVENT: STRONG EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ALONG WEST SLOPES OF THE FRANKLIN AND ORGAN MOUNTAINS. * TIMING: COLD FRONT WITH STRONG WINDS WILL MOVE INTO AREA MID DAY TUESDAY AND LAST INTO WEDNESDAY MORNING. * IMPACT: GUSTY WINDS COULD CAUSE SMALL OBJECTS TO BLOW AROUND. PATCHY BLOWING DUST ALSO POSSIBLE. * VISIBILITY: FEW AREAS OF 5 TO 7 MILES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LUNDEEN
522 WWUS74 KEPZ 301704 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1004 AM MST TUE DEC 30 2014 ...LOCAL AREAS OF GUSTY WINDS AND/OR LOW CLOUDS WILL PERSIST THROUGH TONIGHT... .A COLD FRONT HAS SWEPT WEST PAST THE RIO GRANDE VALLEY THIS MORNING. THIS HAS BROUGHT GUSTY WINDS TO WEST SLOPES OF TERRAIN. FURTHER EAST CONSIDERABLE LOW CLOUDS COVER EASTERN NEW MEXICO UP TO THE EAST SLOPES OF THE SACRAMENTO MOUNTAINS. THESE CONDITIONS WILL LIKELY REMAIN THROUGH TONIGHT AND INTO WEDNESDAY MORNING. NMZ416-302300- /O.NEW.KEPZ.ZF.Y.0001.141230T1704Z-141231T1800Z/ EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...MAYHILL...SACRAMENTO...PINON 1004 AM MST TUE DEC 30 2014 ...FREEZING FOG ADVISORY IN EFFECT UNTIL 11 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FREEZING FOG ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST WEDNESDAY. * EVENT: FREEZING FOG AND POSSIBLE ISOLATED AREAS OF LIGHT FREEZING DRIZZLE. * TIMING: CLOUDS AND FOG HAVE MOVED INTO THE AREA AND WILL LIKELY LAST INTO WEDNESDAY MORNING. * IMPACT: LIGHT COATINGS OF ICE COULD MAKE ROAD TRAVEL DANGEROUS...ESPECIALLY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. ALSO...BE ALERT FOR FROST ON BRIDGE DECKS CAUSING SLIPPERY ROADS. && $$ NMZ411-TXZ418-302300- /O.CON.KEPZ.WI.Y.0024.141230T1800Z-141231T1800Z/ SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-WESTERN EL PASO COUNTY- INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK... DOWNTOWN...WEST EL PASO...UPPER VALLEY 1004 AM MST TUE DEC 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY... * EVENT: STRONG EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ALONG WEST SLOPES OF THE FRANKLIN AND ORGAN MOUNTAINS. * TIMING: STRONG WINDS IN AREAS WILL LIKELY CONTINUE INTO WEDNESDAY MORNING. * IMPACT: GUSTY WINDS COULD CAUSE SMALL OBJECTS TO BLOW AROUND. PATCHY BLOWING DUST ALSO POSSIBLE. * VISIBILITY: FEW AREAS OF 5 TO 7 MILES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEFNER
154 WWUS74 KEPZ 302234 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 334 PM MST TUE DEC 30 2014 ...LOCAL AREAS OF GUSTY WINDS AND/OR LOW CLOUDS WILL PERSIST THROUGH TONIGHT... .A COLD FRONT HAS SWEPT WEST PAST THE RIO GRANDE VALLEY THIS MORNING. THIS HAS BROUGHT GUSTY WINDS TO WEST SLOPES OF TERRAIN. FURTHER EAST CONSIDERABLE LOW CLOUDS COVER EASTERN NEW MEXICO UP TO THE EAST SLOPES OF THE SACRAMENTO MOUNTAINS. THESE CONDITIONS WILL LIKELY SPREAD OVER PARTS OF WEST TEXAS TONIGHT AND REMAIN INTO WEDNESDAY MORNING. NMZ417-TXZ420>424-311300- /O.EXB.KEPZ.ZF.Y.0001.141231T0200Z-141231T1800Z/ OTERO MESA-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...CROW FLATS...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS... TORNILLO...FORT HANCOCK 334 PM MST TUE DEC 30 2014 ...FREEZING FOG ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FREEZING FOG ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM MST WEDNESDAY. * EVENT: FREEZING FOG AND POSSIBLE ISOLATED AREAS OF LIGHT FREEZING DRIZZLE. * TIMING: CLOUDS AND FOG WILL MOVE INTO THE AREA THIS EVENING AND WILL LIKELY LAST INTO WEDNESDAY MORNING. * IMPACT: LIGHT COATINGS OF ICE COULD MAKE ROAD TRAVEL DANGEROUS...ESPECIALLY TONIGHT. FEW AREAS OF POOR VISIBILITY ALSO POSSIBLE IN FOG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. ALSO...BE ALERT FOR FROST ON BRIDGE DECKS CAUSING SLIPPERY ROADS. && $$ NMZ411-TXZ418-311300- /O.CON.KEPZ.WI.Y.0024.000000T0000Z-141231T1800Z/ SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-WESTERN EL PASO COUNTY- INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK... DOWNTOWN...WEST EL PASO...UPPER VALLEY 334 PM MST TUE DEC 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY... * EVENT: GUSTY WINDS OF 40 TO 50 MPH ALONG WEST SLOPES OF MOUNTAINS. * TIMING: STRONG WINDS IN AREAS WILL LIKELY CONTINUE INTO WEDNESDAY MORNING. * IMPACT: GUSTY WINDS COULD CAUSE SMALL OBJECTS TO BLOW AROUND. PATCHY BLOWING DUST ALSO POSSIBLE. * VISIBILITY: FEW AREAS OF 5 TO 7 MILES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ416-311300- /O.CON.KEPZ.ZF.Y.0001.000000T0000Z-141231T1800Z/ EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...MAYHILL...SACRAMENTO...PINON 334 PM MST TUE DEC 30 2014 ...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY... * EVENT: FREEZING FOG AND POSSIBLE ISOLATED AREAS OF LIGHT FREEZING DRIZZLE. * TIMING: CLOUDS AND FOG HAVE MOVED INTO THE AREA AND WILL LIKELY LAST INTO WEDNESDAY MORNING. * IMPACT: LIGHT COATINGS OF ICE COULD MAKE ROAD TRAVEL DANGEROUS...ESPECIALLY TONIGHT. LOCAL AREAS OF POOR VISIBILITIES IN THE FOG POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. ALSO...BE ALERT FOR FROST ON BRIDGE DECKS CAUSING SLIPPERY ROADS. && $$ HEFNER
198 WWUS74 KEPZ 311244 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 544 AM MST WED DEC 31 2014 ...LOCAL AREAS OF GUSTY WINDS AND/OR LOW CLOUDS WILL PERSIST THROUGH THIS AFTERNOON... .LOCALLY STRONG EAST WINDS WILL PERSIST ALONG WEST SLOPES THROUGH MID AFTERNOON. FURTHER EAST...CONSIDERABLE LOW CLOUD COVER EXISTS IN EASTERN NEW MEXICO UP TO THE EAST SLOPES OF THE SACRAMENTO MOUNTAINS. THESE CONDITIONS WILL REMAIN IN PLACE FOR MUCH OF THE DAY. AREAS OF FREEZING FOG AND OCCASIONAL FREEZING DRIZZLE MAY ALSO BE OCCURRING OVER PORTIONS OF HUDSPETH COUNTY. NMZ411-TXZ418-312100- /O.EXT.KEPZ.WI.Y.0024.000000T0000Z-141231T2100Z/ SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-WESTERN EL PASO COUNTY- INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK... DOWNTOWN...WEST EL PASO...UPPER VALLEY 544 AM MST WED DEC 31 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * TIMING: STRONG WIND GUSTS UP TO 45 MPH IN AREAS WILL LIKELY CONTINUE UNTIL MID AFTERNOON. * IMPACT: GUSTY WINDS COULD CAUSE SMALL OBJECTS TO BLOW AROUND. PATCHY BLOWING DUST ALSO POSSIBLE. * VISIBILITY: FEW AREAS OF 5 TO 7 MILES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ416-312100- /O.EXT.KEPZ.ZF.Y.0001.000000T0000Z-141231T2100Z/ EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...MAYHILL...SACRAMENTO...PINON 544 AM MST WED DEC 31 2014 ...FREEZING FOG ADVISORY NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... THE FREEZING FOG ADVISORY IS NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * TIMING: CLOUDS AND FOG HAVE MOVED INTO THE AREA AND WILL LIKELY LAST UNTIL THE AFTERNOON. * IMPACT: LIGHT COATINGS OF ICE COULD MAKE ROAD TRAVEL DANGEROUS. LOCAL AREAS OF POOR VISIBILITIES IN THE FOG POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. ALSO...BE ALERT FOR FROST ON BRIDGE DECKS CAUSING SLIPPERY ROADS. && $$ NMZ417-TXZ420>424-312100- /O.EXT.KEPZ.ZF.Y.0001.000000T0000Z-141231T2100Z/ OTERO MESA-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...CROW FLATS...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS... TORNILLO...FORT HANCOCK 544 AM MST WED DEC 31 2014 ...FREEZING FOG ADVISORY NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... THE FREEZING FOG ADVISORY IS NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * EVENT: FREEZING FOG AND POSSIBLE ISOLATED AREAS OF LIGHT FREEZING DRIZZLE. * TIMING: CLOUDS AND FOG WILL MOVE INTO THE AREA THIS EVENING AND WILL LIKELY LAST UNTIL THE AFTERNOON. * IMPACT: LIGHT COATINGS OF ICE COULD MAKE ROAD TRAVEL DANGEROUS...ESPECIALLY TONIGHT. FEW AREAS OF POOR VISIBILITY ALSO POSSIBLE IN FOG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. ALSO...BE ALERT FOR FROST ON BRIDGE DECKS CAUSING SLIPPERY ROADS. && $$ LUNDEEN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Dec 29, 3:26 PM MST, 20 minutes earlier.
Area forecast discussion, Dec 29, 3:26 PM MST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
326 PM MST MON DEC 29 2014
.SYNOPSIS...
OLD MAN WINTER TO MAKE A RETURN TO THE BORDERLAND TO CLOSE OUT 2014
AND USHER IN 2015. A SHARP COLD FRONT WILL PUSH WEST INTO MUCH OF
THE AREA TUESDAY...WITH SOME LIGHT FREEZING DRIZZLE OR SLEET
POSSIBLE EAST OF EL PASO. TEMPERATURES WILL BE ABOUT 10 TO 15
DEGREES COOLER THAN MONDAY. WINDS WILL ALSO BECOME QUITE GUSTY ALONG
WEST SLOPES OF TERRAIN. A PACIFIC FRONTAL SYSTEM WILL MOVE TOWARD
THE AREA WEDNESDAY NIGHT AND THURSDAY. THE SURFACE FRONT WILL MOVE
THROUGH THURSDAY GIVING THE AREA A CHANCE OF RAIN AND SNOW. THIS
WILL TAPER OFF THURSDAY NIGHT...ONLY TO HAVE THE PRECIPITATION
INCREASE AGAIN FRIDAY AS THE UPPER LOW FROM THE SYSTEM MOVES OVER
THE BORDERLAND. THIS WILL SPREAD SNOW MOST PLACES ABOVE 5000 FEET
WITH A MIXTURE BELOW. SOME OF THIS SNOW COULD BECOME HEAVY OVER THE
MOUNTAINS. THE STORM SYSTEM MOVES OUT FRIDAY NIGHT...LEAVING THE
REST OF THE WEEKEND AND FIRST PART OF NEXT WEEK DRY BUT CONTINUED
BELOW NORMAL TEMPERATURES.
&&
.DISCUSSION...
WINTRY WEATHER TO MAKE A RETURN THIS WEEK TO SEND US OUT OF 2014 AND
BEGIN 2015. WEST FLOW AROUND THE BOTTOM OF VERY LARGE LONG WAVE
TROUGH OVER MOST OF THE NORTHERN AND CENTRAL U.S. WILL KEEP PLEASANT
CONDITIONS OVER US YET TONIGHT BUT THEN AN EASTERLY PUSH AND BACK
DOOR FRONT PUSH IN TUESDAY. FRONT WILL REACH THE SACS TUESDAY
MORNING AND TO THE RIO GRANDE VALLEY TUESDAY AFTERNOON. MOISTURE
WITH THIS FRONT VERY SHALLOW BUT EXISTENT. WILL LIKELY SEE SOME
FREEZING DRIZZLE OR SLEET IN THE SACS. A LITTLE TOUGHER ALONG THE
LOWLANDS. HUDSPETH COUNTY TYPICALLY SEES FREEZING PCPN...BUT GRIDS
STILL SHOW MOST OF THE HUDSPETH A BIT TOO WARM AT THE SURFACE AND
MAY JUST SEE SLEET. TUESDAY NIGHT WITH ADDITIONAL COOLING...FREEZING
DRIZZLE MAY BE A THREAT FOR HUDSPETH AND EVEN EASTERN EL PASO
COUNTIES. STRONG GRADIENT WITH FRONT WILL CREATE GUSTY WINDS. WILL
ISSUE WIND ADVISORY FOR WEST SLOPES OF TERRAIN TUESDAY INTO
WEDNESDAY. MODELS SHOW SOME UPSLOPE OVER THE EASTERN BLACK RANGE
TUESDAY NIGHT SO INCLUDED POPS AND QPF THERE.
WEDNESDAY LOOKS TO BE A BREAK AS EASTERLY FLOW NOW DRIER AND UPPER
LOW/PACIFIC FRONT STILL TOO FAR WEST. WILL STILL KEEP POPS IN MOST
OF THE AREA WEDNESDAY BUT LIKELY MOSTLY A BREAK IN THE ACTION.
FRONTAL SYSTEM BEGINS MOVING IN THURSDAY. LOOKS LIKE WARM SURFACE
BUBBLE AHEAD OF THE FRONT SHOULD KEEP MOST LOWLAND PCPN AS RAIN
BEFORE BEGINNING TO COOL THURSDAY NIGHT BEHIND THE FRONT. INITIAL
SHOT OF ENERGY THEN LIFTS NORTH ALLOWING ANOTHER BREAK THURSDAY
NIGHT BEFORE FINAL VORT/SECONDARY LOW DROP DOWN TO SW NEW MEXICO
EARLY FRIDAY MORNING. THIS WILL BEGIN THE FINAL EPISODE OF
PRECIPITATION. HEAVY SNOW POSSIBLE FOR THE MOUNTAINS...ESPECIALLY
THE SACS...AND SNOW LEVELS WILL FALL TO 5000 FT OR BELOW. SNOW
ADVISORIES MAY BE NEEDED FOR THE HIGHER ELEVATIONS OF THE
DESERT...SUCH AS SIERRA...LUNA...AND HIDALGO COUNTIES.
UPPER LOW QUICKLY EXITS FRIDAY NIGHT AND SATURDAY BUT STUBBORN UPPER
RIDGE PERSISTS OVER THE WEST COAST OF THE U.S...KEEPING
NORTH/NORTHWEST FLOW OVER THE CWA FOR THE WEEKEND THROUGH THE
FORECAST PERIOD. SHOULD KEEP US DRY BUT TEMPERATURES WILL REMAIN AT
OR BELOW NORMAL THROUGH THIS PERIOD.
&&
.AVIATION...VALID 30/00Z-31/00Z...
P6SM SKC-FEW250 THRU 18Z...THEN FEW-SCT040-060 SCT-BKN250. W TO SW
WINDS AOB 12KTS THRU 09Z...THEN BACK DOOR COLD FRONT WILL START TO
ENTER FROM EAST AND TURN WINDS AROUND TO THE E AT 10-20KTS WITH
HIGHER GUSTS ON WRN MTN SLOPES BETWEEN 15Z-18Z.
&&
.FIRE WEATHER...
SOME BIG CHANGES IN THE WEATHER CONDITIONS WILL START TUESDAY
MORNING AS A BACK DOOR COLD FRONT MOVES THROUGH THE REGION. EXPECT
HIGHS TUESDAY ABOUT 5 TO 15 DEGREES COOLER THAN TODAY WITH THE
BIGGEST DIFFERENCES IN EASTERN ZONES. SOME FREEZING DRIZZLE IS
POSSIBLE TUESDAY NIGHT ACROSS THE FAR EAST. TEMPERATURES WILL REMAIN
COOL THROUGH THE REMAINDER OF THE WEEK. THE SIGNIFICANT
PRECIPITATION WITH THIS STORM WILL HOLD OFF UNTIL WEDNESDAY NIGHT OR
THURSDAY MORNING WHEN IT STARTS TO ENTER FROM THE WEST. FURTHER EAST
THE PRECIP WILL GENERALLY HOLD OFF UNTIL FRIDAY AS UPPER LOW MOVES
ALONG THE BORDER REGION. GUSTY WINDS WILL OCCUR TUESDAY AND
WEDNESDAY OUT OF THE EAST AND SHIFT TO THE WEST ON FRIDAY. COOL BUT
DRY CONDITIONS ARE EXPECTED OVER THE WEEKEND INTO EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 33 45 29 43 30 / 0 0 10 0 0
SIERRA BLANCA 30 37 23 34 24 / 0 10 20 20 10
LAS CRUCES 30 46 25 42 26 / 0 0 0 0 0
ALAMOGORDO 30 42 24 40 26 / 0 0 20 0 10
CLOUDCROFT 19 31 16 31 20 / 0 20 30 20 20
TRUTH OR CONSEQUENCES 27 48 24 41 25 / 0 0 0 20 20
SILVER CITY 28 46 24 39 26 / 0 0 0 10 50
DEMING 26 51 25 44 25 / 0 0 0 0 0
LORDSBURG 26 53 26 45 26 / 0 0 0 10 40
WEST EL PASO METRO 36 46 28 43 31 / 0 0 0 0 0
DELL CITY 26 35 21 31 24 / 0 20 30 20 20
FORT HANCOCK 31 41 25 39 28 / 0 10 20 10 0
LOMA LINDA 31 37 23 36 25 / 0 0 20 10 0
FABENS 31 45 26 41 29 / 0 0 10 0 0
SANTA TERESA 29 46 25 43 27 / 0 0 0 0 0
WHITE SANDS HQ 33 41 26 38 28 / 0 0 10 0 10
JORNADA RANGE 23 46 20 42 20 / 0 0 0 0 0
HATCH 28 49 24 43 25 / 0 0 0 10 0
COLUMBUS 30 50 29 45 29 / 0 0 0 0 0
OROGRANDE 30 41 24 39 25 / 0 0 20 0 10
MAYHILL 18 30 17 28 20 / 0 20 40 30 30
MESCALERO 19 37 16 31 20 / 0 20 30 20 20
TIMBERON 21 33 18 32 20 / 0 20 20 20 20
WINSTON 23 45 21 38 22 / 0 0 10 20 50
HILLSBORO 28 47 23 40 24 / 0 0 10 20 30
SPACEPORT 24 48 20 43 20 / 0 0 0 10 10
LAKE ROBERTS 25 46 23 41 24 / 0 0 0 20 60
HURLEY 27 48 24 40 25 / 0 0 0 10 40
CLIFF 18 51 22 46 28 / 0 0 0 10 60
MULE CREEK 14 48 20 44 23 / 0 0 0 10 80
FAYWOOD 29 47 26 39 26 / 0 0 0 10 30
ANIMAS 27 55 29 49 30 / 0 0 0 0 40
HACHITA 24 52 24 46 25 / 0 0 0 0 30
ANTELOPE WELLS 27 60 28 53 29 / 0 0 0 0 20
CLOVERDALE 30 56 30 53 33 / 0 0 0 0 40
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 11 AM TUESDAY TO 11 AM MST WEDNESDAY FOR
NMZ411.
TX...WIND ADVISORY FROM 11 AM TUESDAY TO 11 AM MST WEDNESDAY FOR
TXZ418.
&&
HEFNER/GRZYWACZHazardous weather outlook, Dec 29, 5:39 AM MST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 539 AM MST MON DEC 29 2014 NMZ401>417-TXZ418>424-301245- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 539 AM MST MON DEC 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TEMPERATURES WILL WARM UP TO SEASONAL AVERAGES TODAY WITH MOSTLY SUNNY SKIES AND WEST WINDS OF 5 TO 15 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG COLD FRONT WILL PUSH INTO THE AREA FROM THE EAST ON TUESDAY...LOWERING TEMPERATURES 10 TO 12 DEGREES BELOW NORMAL. LIGHT SNOW WILL DEVELOP ALONG THE EASTERN FLANKS OF THE SACRAMENTO MOUNTAINS BY TUESDAY AFTERNOON WITH A LIGHT MIX OF LIQUID AND FREEZING PRECIPITATION DEVELOPING IN HUDSPETH COUNTY BY LATE TUESDAY AFTERNOON AND EVENING. FREEZING DRIZZLE MAY CAUSE SOME SLIPPERY SURFACES ON ROADWAYS IN HUDSPETH COUNTY BY WEDNESDAY MORNING. A STRONG WINTER STORM SYSTEM WILL MOVE INTO THE AREA FROM THE WEST ON WEDNESDAY NIGHT THROUGH FRIDAY. SNOW SHOWERS AND A RAIN SNOW MIX WILL OCCUR FOR AREAS WEST OF THE RIO GRANDE ON WEDNESDAY NIGHT AND EARLY THURSDAY. LOWLAND RAIN AND MOUNTAIN SNOW SHOWERS WILL SPREAD EAST DURING THE DAY ON THURSDAY. LOWLAND RAIN WILL TURN OVER TO A RAIN SNOW MIX THURSDAY NIGHT AND EARLY FRIDAY MORNING. SOME SNOW ACCUMULATION WILL BE POSSIBLE FOR AREAS NORTH AND WEST OF THE LAS CRUCES BY FRIDAY MORNING. THE LARGER METRO AREAS SHOULD NOT SEE ANY SNOW ACCUMULATION...EXCEPT ON THE LOCAL MOUNTAINS. FOR THE MOUNTAIN ZONES...3 TO 8 INCHES OF SNOW WILL BE POSSIBLE FOR THE GILA REGION BEGINNING WEDNESDAY NIGHT AND CONTINUING INTO FRIDAY MORNING. THE SACRAMENTO MOUNTAINS MAY SEE 5 TO 10 INCHES OF SNOW MAINLY THURSDAY THROUGH FRIDAY. THE SYSTEM WILL EXIT THE REGION FRIDAY NIGHT WITH DRY CONDITIONS ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LUNDEEN
In the hours before
Special weather statement, Dec 29, 1:05 PM MST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 105 PM MST MON DEC 29 2014 NMZ410>413-417-TXZ418>424-301200- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...GARFIELD...HATCH...RADIUM SPRINGS... LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO...TULAROSA... WHITE SANDS MONUMENT...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...CROW FLATS... DOWNTOWN...WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS... TORNILLO...FORT HANCOCK 105 PM MST MON DEC 29 2014 ...WINTRY MIX OF WEATHER MOVING IN LATER TUESDAY THROUGH FRIDAY... A SHARP COLD FRONT WILL MOVE IN FROM THE EAST TUESDAY AFTERNOON AND EVENING. THIS WILL CREATE BREEZY WINDS OF 10 TO 20 MPH...WITH STRONGER GUSTS TO 45 MPH ALONG WEST SLOPES OF MOUNTAINS. THE COLDER AIR MAY ALSO ALLOW SOME SLEET OR FREEZING DRIZZLE TO DEVELOP LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. THE COLD AIR NEAR THE SURFACE WILL WARM SOME ON THURSDAY AS A PACIFIC STORM SYSTEM APPROACHES FROM THE WEST. THIS MAY LEAD TO SOME LIGHT RAIN THURSDAY. AS THE STORM PASSES OVERHEAD FRIDAY A BETTER CHANCE OF RAIN WILL EXIST AND WITH SLIGHTLY COOLER AIR ALOFT...SOME SNOW MAY ALSO MIX IN WITH THIS RAIN...ESPECIALLY ABOVE 5000 FT. NMZ414>416-301200- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON... CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO... PINON 105 PM MST MON DEC 29 2014 ...WINTRY MIX OF WEATHER MOVING IN LATER TUESDAY THROUGH FRIDAY... A COLD FRONT WILL PUSH IN TUESDAY AFTERNOON BRINGING COLDER TEMPERATURES TO THE AREA AND BRISK WINDS WILL CREATE WIND CHILL TEMPERATURES DROPPING INTO THE MID TEENS. SOME FLURRIES OR FREEZING DRIZZLE ARE ALSO POSSIBLE. SOME LIGHT SNOW IS POSSIBLE AGAIN THURSDAY AS THE PACIFIC STORM SYSTEM APPROACHES. BY FRIDAY THIS SYSTEM WILL BE OVER THE AREA AND PERIODS OF HEAVY SNOW ARE POSSIBLE LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. NMZ401-404>407-409-301200- UPPER GILA RIVER VALLEY-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY- LOWLANDS OF THE BOOTHEEL-UPLANDS OF THE BOOTHEEL- SOUTHWEST DESERT/MIMBRES BASIN-SIERRA COUNTY LAKES- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS... TRUTH OR CONSEQUENCES...DERRY...SPACEPORT 105 PM MST MON DEC 29 2014 ...WINTRY MIX OF WEATHER MOVING IN LATE WEDNESDAY NIGHT THROUGH FRIDAY... A PACIFIC STORM SYSTEM WILL APPROACH THE AREA LATE WEDNESDAY NIGHT AND PRODUCE SOME LIGHT RAIN OR LIGHT SNOW ABOVE 5500 FEET... LASTING INTO THURSDAY AFTERNOON BEFORE DIMINISHING. BY EARLY FRIDAY MORNING THE STORM WILL BE OVER THE AREA AND PRODUCE AREAS OF RAIN AND SNOW THROUGH EARLY FRIDAY EVENING. SOME ACCUMULATION IS POSSIBLE...MAINLY FROM DEMING NORTH AND WEST. NMZ402-403-408-301200- SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... HILLSBORO...WINSTON 105 PM MST MON DEC 29 2014 ...WINTRY MIX OF WEATHER MOVING IN WEDNESDAY MORNING THROUGH FRIDAY... A COLD FRONT PUSHING IN FROM THE EAST COULD PRODUCE A FEW FLURRIES OVER THE EAST SLOPES OF THE BLACK RANGE WEDNESDAY MORNING AND AFTERNOON. A PACIFIC STORM SYSTEM THEN APPROACHES WEDNESDAY NIGHT AND THURSDAY...PRODUCING AREAS OF RAIN WITH SNOW ABOVE 6000 FEET. THE STORM MOVES OVER THE AREA FRIDAY SPREADING SOME SNOW ACROSS THE AREA. SNOW COULD BECOME HEAVY AT TIMES FRIDAY AFTERNOON BEFORE TAPERING OFF BY EVENING. HEFNER
Nearby
Wind Advisories in New Mexico, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.